Facebook Pixel

Could this be strange side effects of Next Choice, or something else entirely?

By August 6, 2012 - 5:33pm
Rate This

My boyfriend and I had unprotected sex about 10 A.M. on 7/29 and we don't think he pulled out (completely) in time, so I took the first Next Choice pill around 9 P.M. that night and took the other one at 9 A.M. the next morning (7/30). I felt pretty much normal, other than slightly tender breasts and being a little sleepy, until 8/4. That day I started itching around the outside of my vagina. It felt like a yeast infection, and since being on birth control several years ago had caused me to get reaccourant infections I assumed that a much larger dose of birth control would cause the same thing. I went to bed prepared to suffer it out and woke up early on 8/5 having started my period (which wasn't due until 8/19). Then this morning (8/6) I woke up and my vulva is now itching also. I still had these symptoms chalked up to a yeast infection. About 30 minutes ago I went to change pads and noticed that my lips (the lower ones) were slightly swollen, so I felt them and there are numerous little flesh-colored bumps. Only on the outside. I'm assuming that's why the outer parts have started itching? I looked down there with a mirror and everything is normal colored; just bumpy and itchy. I took a hot soak in the bath tub and the swelling/bumps have decreased in size and irritation drastically. My question is could this be because of Next Choice and be some sort of infection? Or something different? I've only had two sexual partners (the first one was a virgin also and my current boyfriend is sure that he has no STD's) so I'm really worried about what this could be. Please help!! :(

Add a Comment2 Comments

Okay. Again, thanks for your responses! I think I'll take a pregnancy test when I can just to make sure. I really hope it is just a yeast infection. I've had one before, and all the signs are there it's just that getting it in correlation to the reactions I had due to Next Choice was really fishy to me. I really need to see if I can fix whatever it is at home (I'm going to try Monistat when I get home) because I don't have insurance and I'm just a broke college kid. :/

August 7, 2012 - 5:43am

Thanks for your response!! I had the round of shots several years ago to help protect against HPV and meningitis...? Is HPV only transferred sexually? And is it only treatable or can it be cured? Also, the bumps aren't painful. They just itch. And it's driving me crazy! I was also wondering if the period-like bleeding is an actual period or could I still be pregnant? Sorry about the bazillion questions!

August 7, 2012 - 5:27am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Sex & Relationships

Get Email Updates

Resource Centers

Sex & Relationships Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!